Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 132, NWS Northern Indiana

July 2, 2011Elkhart County, LaGrange County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 2, 2011, 6:08 PM EDT for Elkhart County, LaGrange County, Indiana. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2011, 6:08 PM EDT (22:08 UTC)
Expired
Jul 2, 2011, 7:03 PM EDT
In force
55 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Elkhart County, IN, LaGrange County, IN

The radar

The Northern Indiana radar (KIWX), 28 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 6:30 PM EDTHAIL 2Lagrange, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 2:24 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3122 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WUUS53 KIWX 022208
SVRIWX
INC039-087-022315-
/O.NEW.KIWX.SV.W.0132.110702T2208Z-110702T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
608 PM EDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAGRANGE COUNTY IN NORTHEAST INDIANA...
  CENTRAL ELKHART COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 715 PM EDT

* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  3 MILES SOUTH OF MIDDLEBURY...OR 7 MILES NORTHEAST OF GOSHEN...AND
  MOVING EAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  LAGRANGE...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HONEYVILLE...EMMA...OLIVER LAKE...ADAMS LAKE...WOODRUFF AND PLATO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4166 8530 4154 8533 4154 8566 4153 8578
      4154 8591 4169 8585
TIME...MOT...LOC 2208Z 268DEG 25KT 4163 8572
WIND...HAIL 60MPH 1.75IN

$$


JC
2 follow-up statements
215 
WWUS53 KIWX 022240
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
640 PM EDT SAT JUL 2 2011

INC039-022250-
/O.CAN.KIWX.SV.W.0132.000000T0000Z-110702T2315Z/
ELKHART IN-
640 PM EDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELKHART COUNTY IS
CANCELLED...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND 
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4154 8566 4168 8566 4166 8530 4154 8533
TIME...MOT...LOC 2240Z 268DEG 25KT 4164 8542

$$

INC087-022315-
/O.CON.KIWX.SV.W.0132.000000T0000Z-110702T2315Z/
LAGRANGE IN-
640 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN LAGRANGE COUNTY...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR LAGRANGE...AND
MOVING EAST AT 30 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
LAGRANGE COUNTY...INCLUDING THE FOLLOWING LOCATIONS WOODRUFF AND
PLATO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO AND DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4154 8566 4168 8566 4166 8530 4154 8533
TIME...MOT...LOC 2240Z 268DEG 25KT 4164 8542
WIND...HAIL 60MPH <.50IN

$$


JC
223 
WWUS53 KIWX 022303
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
703 PM EDT SAT JUL 2 2011

INC087-022313-
/O.CAN.KIWX.SV.W.0132.000000T0000Z-110702T2315Z/
LAGRANGE IN-
703 PM EDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAGRANGE COUNTY IS
CANCELLED...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4154 8566 4168 8566 4166 8530 4154 8533
TIME...MOT...LOC 2303Z 268DEG 25KT 4164 8521

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:17 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jul 2, 2:17 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
217 PM EDT SAT JUL 2 2011

.SHORT TERM...THIS AFTERNOON THROUGH SUNDAY NIGHT

MAIN CONCERN CONTINUES TO BE POTENTIAL FOR ISO/SCT STRONG/SEVERE
CONVECTION THIS AFTN AND EVE AS A SFC TROUGH PIVOTS THROUGH THE FA
IN RESPONSE TO SUBTLE HEIGHT FALLS ACROSS THE GREAT LAKES AS RIDGE
FLATTENS. THIS WEAK SFC TROUGH...JUST NW OF THE FA AS OF 18Z...WILL
LIKELY WORK INTO NORTHWEST INDIANA AND SW LOWER MI 19-21Z AND SEWD
FROM THERE 21-03Z. ALSO OF NOTE IS A LAKE BREEZE NOW SITUATED JUST
NW OF SBN. THESE FEATURES SHOULD BE ENOUGH TO OVERCOME A WEAK CAP IN
THE 900-800 HPA LAYER...SUPPORTING AT LEAST ISO/SCT CONVECTION LATER
THIS AFTN AND EARLY THIS EVENING. RELATIVELY STEEP LAPSE
RATES...MOISTURE POOLING ALONG/AHEAD OF THE BOUNDARY / SFC THETA-E
360K AND SFC DEWPOINTS 74-76F...AND ABUNDANT SUNSHINE TODAY HAS
SUPPORTED EXTREME INSTABILITY WITH SBCAPE VALUES NOW BTW 5000-6000
J/KG. THIS EXTREME INSTABILITY GIVES CREDENCE TO SPC SLIGHT RISK
THIS AFTN EVEN WITHOUT ANY APPRECIABLE MID LVL FLOW/DEEP LAYER
SHEAR. H8-H6 MID LEVEL DRY LAYER COMBINED WITH A WELL-MIXED DRY
ADIABATIC BOUNDARY LAYER WILL FAVOR DOWNDRAFT MODULATED CONVECTION
CAPABLE OF PRODUCING DAMAGING WINDS. ALSO...PLENTIFUL CAPE THROUGH
THE HAIL GROWTH ZONE FAVOR AN ISO LARGE HAIL THREAT ESPECIALLY AT
INITIATION WITH EL'S NEAR 50 KFT. USED A HRRR/SPC 4 KM FOR TIMING OF
SCT CONVECTION...WITH BEST CHANCES FOR SCT CONVECTION BTW
19-22Z IN NW AND 22-02Z IN THE SE.

NEGATIVE THETA-E ADVECTION IN THE WAKE OF THE AFOREMENTIONED SFC
BOUNDARY WILL ALLOW FOR A DRY/COOLER/AND LESS HUMID SUNDAY AS WEAK
NORTHERLY FLOW PREVAILS ON THE EASTERN FLANK OF ANY APPROACHING LOW
LEVEL ANTICYCLONE. SHORTWAVE TROUGH...NOW INVOF WY/MT/ID PER AFTN
WATER VAPOR...WILL PROGRESS QUICKLY EWD IN WESTERLIES UNDER A
DEVELOPING HUDSON BAY UPPER LOW. THE BULK OF 12Z GUIDANCE TRACKS
THIS FEATURE THROUGH THE REGION SUNDAY NIGHT. EXPECT ONLY AN
INCREASE IN MID/UPPER LVL CLOUDINESS WITH THIS FEATURE LOCALLY GIVEN
LOW LVL RIDGING IN PLACE AND BOUNDARY/INSTABILITY LOCKED UP OFF TO
THE SOUTHWEST.

&&

.LONG TERM...

MONDAY THROUGH SATURDAY

DOMINATE UPPER LEVEL RIDGE WILL SHIFT WEST OVER THE ROCKIES WITH
ACTIVE NW FLOW CONTINUING OVER THE NORTHERN TIER. MAIN FRONTAL
BOUNDARY WILL SETTLE SOUTH OF THE AREA WITH WEAK...BUT CONVECTIVELY
MODIFIED IMPULSES EJECTING ESE OUT OF THE HIGH PLAINS AND FOLLOWING
THIS BOUNDARY SOUTH. STRONGEST IMPULSE WILL ADVECT THROUGH THE FLOW
ON TUE-WED...WITH A LL THETA-E SURGE EXPECTED AHEAD...SUPPORTING
WARM FRONTAL PRECIP...FOLLOWED BY SFC COLD FRONT PRECIP CHANCES.
OTHERWISE...GROWING MODEL CONSENSUS TOWARD A STRONGER HUDSON BAY
NEGATIVE HEIGHT ANOMALY DAYS 5-7. THIS WOULD SUGGEST COOLER AND
DRIER WEATHER AS THE BULK OF DEEP MOISTURE IS SHUNTED SW OF THE
REGION...WITH COOLER/DRY NORTHERLY FLOW DOMINATING THROUGH THE
PERIOD. THIS CERTAINLY IS A STRONG TREND IN ECMWF/GEM/GFS
PROGS...ALTHOUGH UNCERTAINTY STILL VERY MUCH LOOMS PER THE DETAILS
OF NE PAC FLOW AND ASSOCIATED SUBTLE SHORTWAVE IMPULSES. PREFERENCE
IS TOWARD A CONSENSUS SOLUTION WHICH KEEP TEMPS AROUND CLIMO...WITH
COOLEST CONDITIONS OVER ZONES CLOSEST TO LK MI. THIS ALSO INCLUDES A
DRY FORECAST DAYS 5-7 WITH PARTLY TO MOSTLY SUNNY SKIES.

MON-WED...NOT MUCH CHANGE IN THIS PERIOD. DID ADJUST POPS TUE NIGHT
PER A THETA-E ADV REGIME WITH STEEPENING MID LEVEL LAPSE RATES.
SHRA/TS ACTIVITY MAY ARRIVE SLIGHTLY EARLIER IN THE LATE TUE DAY
PERIOD. BUT GIVEN THE PERIOD AND LOW CONFIDENCE...HAVE LEFT THE TUE
DAYTIME PERIOD DRY. MOISTURE SURGE EXPECTED THROUGH WED AHEAD OF A
SFC TROUGH...WITH AMPLE LL FORCING AND MOISTURE CONTINUED TO BE
PROGGED IN THE PERIOD. GIVEN THE POTENTIAL FOR MCS TYPE
CONVECTION...WILL HANG ON TO LOWER POPS SPREAD OVER A LONGER PERIOD
UNTIL A BETTER HANDLE ON CONVECTIVE EVOLUTION AND TIMING CAN BE
ASCERTAINED. HAVE PREFERRED TEMPS SLIGHTLY ABOVE NORMAL...BUT MUCH
WARMER CONDITIONS ARE POSSIBLE ON WED IF SUBSTANTIAL INSOLATION IS
SEEN.

THUR-SAT...OPTED FOR A SOLUTION WITH SFC HIGH PRESSURE OVER THE
GREAT LAKES...WHICH FITS THE HEIGHT PATTERN OF LATE /STRONGER SE
CANADIAN NEG HEIGHT ANOMALY/. DRY CONDITIONS WILL REMAIN IN THE
FORECAST DATABASE WITH TEMPS RIGHT AROUND CLIMO NUMBERS /HIGHS
AROUND 80 AND LOWS IN THE LOW 60S TO UPPER 50S/.

&&

.AVIATION... / 18Z TAFS /

VFR CONDITIONS ARE MAINLY EXPECTED OUTSIDE OF ANY CONVECTION THIS
AFTN/EVE. SFC TROUGH WILL SETTLE INTO THE AREA THIS AFTERNOON AND
INTERACT WITH A VERY UNSTABLE AND WEAKLY CAPPED ENVIRONMENT. THE
RESULT SHOULD BE SCATTERED CONVECTION...BOTH ALONG THE MAIN SFC
TROUGH AND LAKE BREEZE ALREADY SHOWING UP JUST NORTH OF SBN.
CONVECTIVE INITIATION IS EXPECTED TO TAKE PLACE BTW 19-21Z AROUND
SBN...ORGANIZING AND MORPHING SEWD TOWARDS FWA BTW 21-01Z. LAKE
SHADOW MAY FORCE CONVECTION SOUTH OF SBN SO CONTINUED WITH A VFR
VCTS/CB MENTION FOR NOW. ADDED A MVFR TEMPO TSRA/3SM GROUP FROM
21-24Z AT FWA. AREAS OF VIS RESTRICTIONS POSSIBLE AROUND DAYBREAK
TOMORROW...BEST CHANCES AT FWA CLOSER TO SINKING BOUNDARY AND
MOIST BOUNDARY LAYER.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...JC
AVIATION...STEINWEDEL
Hazardous weather outlook, Jul 2, 4:58 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 AM EDT SAT JUL 2 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-030900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
458 AM EDT SAT JUL 2 2011 /358 AM CDT SAT JUL 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY THIS AFTERNOON AND
EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STRONG
TO ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH LOCALLY DAMAGING
WINDS AND HEAVY RAINFALL. IN ADDITION TO THE THREAT FOR
THUNDERSTORMS...AFTERNOON TEMPERATURES IN THE 90 TO 93 DEGREE
RANGE COMBINED WITH INCREASING HUMIDITY WILL ALLOW FOR HEAT
INDEX VALES TO REACH 95 TO 100 DEGREES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT. HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-030900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
458 AM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH LATE AFTERNOON WITH
THE POTENTIAL FOR WIND GUSTS TO 50 KNOTS IN ISOLATED SEVERE
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jul 2, 5:19 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
519 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             LA PORTE                41.61N  86.72W
07/02/2011  E0.70 INCH       LAPORTE            IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1101103

NDM
Local storm report, Jul 2, 5:30 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             2 E KINGSBURY           41.53N  86.66W
07/02/2011  M1.00 INCH       LA PORTE           IN   TRAINED SPOTTER

            RANGES FROM PEA TO QUARTER SIZE.

&&

EVENT NUMBER IWX1101104

BENTLEY
Local storm report, Jul 2, 5:45 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
545 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             2 NW SOUTH BEND         41.70N  86.28W
07/02/2011  E0.50 INCH       ST. JOSEPH         IN   PUBLIC

            REPORTED BY PUBLIC. RELAYED BY MEDIA.

&&

EVENT NUMBER IWX1101105

NDM
Local storm report, Jul 2, 5:49 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
549 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             FISH LAKE               41.57N  86.55W
07/02/2011  M2.00 INCH       LAPORTE            IN   BROADCAST MEDIA

            RECEIVED PICTURE OF HAIL GREATER THAN 2.25 INCHES IN
            MILL CREEK. RELAYED BY WNDU.

&&

EVENT NUMBER IWX1101106

BENTLEY
Local storm report, Jul 2, 5:54 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
554 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             SOUTH BEND              41.68N  86.25W
07/02/2011  M0.50 INCH       ST. JOSEPH         IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1101107

SC
Local storm report, Jul 2, 5:59 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             CASSOPOLIS              41.91N  86.01W
07/02/2011  M1.00 INCH       CASS               MI   LAW ENFORCEMENT

            TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER IWX1101108

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:48 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph57 min
Jul 2, 5:28 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke62 min
Jul 2, 5:36 PM EDTSevere Thunderstorm WarningIWXElkhart, LaGrange54 min
Jul 2, 5:41 PM EDTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Starke51 min
Jul 2, 5:55 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph65 min
Jul 2, 5:56 PM EDTAreal Flood AdvisoryIWXLaPorte, Marshall, Saint Joseph, Starke3 hr
Jul 2, 6:15 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski, Starke60 min
Jul 2, 6:18 PM EDTAreal Flood AdvisoryIWXElkhart, LaGrange3 hr
Jul 2, 6:23 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Noble, Whitley52 min
Jul 2, 6:44 PM EDTTornado WarningIWXPulaski46 min
Jul 2, 6:46 PM EDTSevere Thunderstorm WarningIWXPulaski, White59 min
Jul 2, 6:53 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Kosciusko, Marshall, Miami, Pulaski and 2 more67 min
Jul 2, 7:00 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley60 min
Jul 2, 7:35 PM EDTSevere Thunderstorm WarningIWXWhite40 min
Jul 2, 7:43 PM EDTSevere Thunderstorm WarningIWXPulaski, White47 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.